Publications

Export 86 results:
Sort by: [ Author  (Asc)] Title Type Year
A B C D E F G H I J K L M N O P Q R S T U V W X Y Z 
A
André, Carlos, Maria Amélia Bastos, Alexei Yu. Karlovich, Bernd Silbermann, and Ion Zaballa(Eds.) Operator Theory, Operator Algebras, and Matrix Theory. Basel: Birkhäuser, 2018.Website
B
Bastos, Maria Amélia, Luís Castro, and Alexei Yu. Karlovich(eds.) Operator Theory, Functional Analysis and Applications. Basel: Birkhäuser, 2021.
Bini, Dario, Torsten Ehrhardt, Alexei Yu. Karlovich, and Ilya M. Spitkovsky(eds.) Large Truncated Toeplitz Matrices, Toeplitz Operators, and Related Topics. The Albrecht Böttcher Anniversary Volume. Basel: Birkhäuser Basel, 2017.Website
Böttcher, Albrecht, Alexei Yu. Karlovich, and Bernd Silbermann. "Generalized Krein algebras and asymptotics of Toeplitz determinants." Methods of Functional Analysis and Topology. 13.2 (2007): 236-261. AbstractWebsite

We give a survey on generalized Krein algebras \(K_{p,q}^{\alpha,\beta}\) and their applications to Toeplitz determinants. Our methods originated in a paper by Mark Krein of 1966, where he showed that \(K_{2,2}^{1/2,1/2}\) is a Banach algebra. Subsequently, Widom proved the strong Szeg\H{o} limit theorem for block Toeplitz determinants with symbols in \((K_{2,2}^{1/2,1/2})_{N\times N}\) and later two of the authors studied symbols in the generalized Krein algebras \((K_{p,q}^{\alpha,\beta})_{N\times N}\), where \(\lambda:=1/p+1/q=\alpha+\beta\) and \(\lambda=1\). We here extend these results to \(0<\lambda<1\). The entire paper is based on fundamental work by Mark Krein, ranging from operator ideals through Toeplitz operators up to Wiener-Hopf factorization.

C
Canarias, Tiago, Alexei Karlovich, and Eugene Shargorodsky. "Multiplication Is an open bilinear mapping in the Banach algebra of functions of bounded Wiener $p$-variation." Real Analysis Exchange (In Press).
F
Fernandes, Cláudio A., Alexei Yu. Karlovich, and Yuri I. Karlovich. "Calkin images of Fourier convolution operators with slowly oscillating symbols." Operator Theory, Functional Analysis and Applications. Operator Theory: Advances and Applications, vol 282. Basel: Birkhäuser Basel, 2021. 193-218.
Fernandes, Cláudio A., and Alexei Yu. Karlovich. "Semi-almost periodic Fourier multipliers on rearrangement-invariant spaces with suitable Muckenhoupt weights." Boletín de la Sociedad Matemática Mexicana. 26.3 (2020): 1135-1162.Website
Fernandes, Cláudio A., Alexei Yu. Karlovich, and Yuri I. Karlovich. "Noncompactness of Fourier convolution operators on Banach function spaces." Annals of Functional Analysis. 10.4 (2019): 553-561.
Fernandes, Cláudio A., Alexei Yu. Karlovich, and Márcio Valente. "Invertibility of Fourier convolution operators with piecewise continuous symbols on Banach function spaces." Transactions of A. Razmadze Mathematical Institute. 175.1 (2021): 49-61.Website
Fernandes, Cláudio A., Alexei Yu. Karlovich, and Yuri I. Karlovich. "Fourier convolution operators with symbols equivalent to zero at infinity on Banach function spaces." Proceedings of ISAAC 2019. In Press.
Fernandes, Cláudio A., Alexei Yu. Karlovich, and Yuri. I. Karlovich. "Algebra of convolution type operators with continuous data on Banach function spaces." Banach Center Publications. 119 (2019): 157-171.Website
Fernandes, Cláudio A., Alexei Yu. Karlovich, and Yuri I. Karlovich. "Banach algebras of Fourier multipliers equivalent at infinity to nice Fourier multipliers." Banach Journal of Mathematical Analysis. 15 (2021): 29.Website
K
Karlovich, Alexei Yu. "Algebras of singular integral operators with piecewise continuous coefficients on weighted Nakano spaces." The Extended Field of Operator Theory. Operator Theory: Advances and Applications, 171. Ed. Michael A. Dritschel. Basel: Birkhäuser, 2007. 171-188. Abstract

We find Fredholm criteria and a formula for the index of an arbitrary operator in the Banach algebra of singular integral operators with piecewise continuous coefficients on Nakano spaces (generalized Lebesgue spaces with variable exponent) with Khvedelidze weights over either Lyapunov curves or Radon curves without cusps. These results ``localize'' the Gohberg-Krupnik Fredhohn theory with respect to the variable exponent.

Karlovich, AY. "Higher order asymptotics of Toeplitz determinants with symbols in weighted Wiener algebras." Journal of Mathematical Analysis and Applications. 320.2 (2006): 944-963. AbstractWebsite

We extend a result of Bottcher and Silbermann on higher order asymptotics of determinants of block Toeplitz matrices with symbols in Wiener algebras with power weights to the case of Wiener algebras with general weights satisfying natural submultiplicativity, monotonicity, and regularity conditions.

Karlovich, Alexei Yu., and Ilya M. Spitkovsky. "Pseudodifferential operators on variable Lebesgue spaces." Operator Theory, Pseudo-Differential Equations, and Mathematical Physics. Operator Theory: Advances and Applications, 228. Eds. Yuri I. Karlovich, Luigi Rodino, Bernd Silbermann, and Ilya M. Spitkovsky. Basel: Birkhäuser, 2013. 173-183. Abstract

Let \(\mathcal{M}(\mathbb{R}^n)\) be the class of bounded away from one and infinity functions \(p:\mathbb{R}^n\to[1,\infty]\) such that the Hardy-Littlewood maximal operator is bounded on the variable Lebesgue space \(L^{p(\cdot)}(\mathbb{R}^n)\). We show that if \(a\) belongs to the Hörmander class \(S_{\rho,\delta}^{n(\rho-1)}\) with \(0<\rho\le 1\), \(0\le\delta<1\), then the pseudodifferential operator \(\operatorname{Op}(a)\) is bounded on the variable Lebesgue space \(L^{p(\cdot)}(\mathbb{R}^n)\) provided that \(p\in\mathcal{M}(\mathbb{R}^n)\). Let \(\mathcal{M}^*(\mathbb{R}^n)\) be the class of variable exponents \(p\in\mathcal{M}(\mathbb{R}^n)\) represented as \(1/p(x)=\theta/p_0+(1-\theta)/p_1(x)\) where \(p_0\in(1,\infty)\), \(\theta\in(0,1)\), and \(p_1\in\mathcal{M}(\mathbb{R}^n)\). We prove that if \(a\in S_{1,0}^0\) slowly oscillates at infinity in the first variable, then the condition \[ \lim_{R\to\infty}\inf_{|x|+|\xi|\ge R}|a(x,\xi)|>0 \] is sufficient for the Fredholmness of \(\operatorname{Op}(a)\) on \(L^{p(\cdot)}(\mathbb{R}^n)\) whenever \(p\in\mathcal{M}^*(\mathbb{R}^n)\). Both theorems generalize pioneering results by Rabinovich and Samko [RS08] obtained for globally log-Hölder continuous exponents \(p\), constituting a proper subset of \(\mathcal{M}^*(\mathbb{R}^n)\).

Karlovich, Alexei Yu. "Fredholmness of singular integral operators with piecewise continuous coefficients on weighted Banach function spaces." Journal of Integral Equations and Applications. 15.3 (2003): 263-320. AbstractWebsite

We prove necessary conditions for the Fredholmness of singular integral operators with piecewise continuous coefficients on weighted Banach function spaces. These conditions are formulated in terms of indices of submultiplicative functions associated with local properties of the space, of the curve, and of the weight. As an example, we consider weighted Nakano spaces \(L^{p(\cdot)}_w\) (weighted Lebesgue spaces with variable exponent). Moreover, our necessary conditions become also sufficient for weighted Nakano spaces over nice curves whenever \(w\) is a Khvedelidze weight, and the variable exponent \(p(t)\) satisfies the estimate \(|p(\tau)-p(t)|\le A/(-\log|\tau-t|)\).

Karlovich, Alexei Yu., Yuri I. Karlovich, and Amarino B. Lebre. "One-sided invertibility criteria for binomial functional operators with shift and slowly oscillating data." Mediterranean Journal of Mathematics. 13.6 (2016): 4413-4435.Website
Karlovich, Alexei Yu. "Hardy-Littlewood maximal operator on reflexive variable Lebesgue spaces over spaces of homogeneous type." Studia Mathematica. 254.2 (2020): 149-178.
Karlovich, Alexei Yu. "Asymptotics of block Toeplitz determinants generated by factorable matrix functions with equal partial indices." Mathematische Nachrichten. 280 (2007): 1118-1127. AbstractWebsite

We prove asymptotic formulas for block Toeplitz matrices with symbols admitting right and left Wiener-Hopf factorizations such that all partial indices are equal to some integer number. We consider symbols and Wiener-Hopf factorizations in Wiener algebras with weights satisfying natural submultiplicativity, monotonicity, and regularity conditions. Our results complement known formulas for Holder continuous symbols due to Bottcher and Silbermann.

Karlovich, Alexei Yu., and Pedro A. Santos. "On asymptoties of Toeplitz determinants with symbols of nonstandard smoothness." Journal of Fourier Aanalysis and Applications. 11.1 (2005): 43-72. AbstractWebsite

We prove Szegö's strong limit theorem for Toeplitz determinants with a symbol having a nonstandard smoothness. We assume that the symbol belongs to the Wiener algebra and, moreover, the sequences of Fourier coefficients of the symbol with negative and nonnegative indices belong to weighted Orlicz classes generated by complementary \(N\)-functions both satisfying the \(\Delta_2^0\)-condition and by weight sequences satisfying some regularity, and compatibility conditions.

Karlovich, Alexei Yu. "Boundedness of pseudodifferential operators on Banach function spaces." Operator Theory, Operator Algebras and Applications. Operator Theory: Advances and Applications, 242. Eds. Maria Amélia Bastos, Amarino Lebre, Stefan Samko, and Ilya M. Spitkovsky. Basel: Birkhäuser/Springer, 2014. 185-195. Abstract

We show that if the Hardy-Littlewood maximal operator is bounded on a separable Banach function space \(X(\mathbb{R}^n)\) and on its associate space \(X'(\mathbb{R}^n)\), then a pseudodifferential operator \(\operatorname{Op}(a)\) is bounded on \(X(\mathbb{R}^n)\) whenever the symbol \(a\) belongs to the Hörmander class \(S_{\rho,\delta}^{n(\rho-1)}\) with \(0<\rho\le 1\), \(0\le\delta<1\) or to the the Miyachi class \(S_{\rho,\delta}^{n(\rho-1)}(\varkappa,n)\) with \(0\le\delta\le\rho\le 1\), \(0\le\delta<1\), and \(\varkappa>0\). This result is applied to the case of variable Lebesgue spaces \(L^{p(\cdot)}(\mathbb{R}^n)\).

Karlovich, Alexei Yu., Yuri I. Karlovich, and Amarino B. Lebre. "Invertibility of functional operators with slowly oscillating non-Carleman shifts." Singular Integral Operators, Factorization and Applications. Operator Theory: Advances and Applications, 142. Eds. Albrecht Böttcher, Marinus A. Kaashoek, Amarino Brites Lebre, António Ferreira dos Santos, and Frank-Olme Speck. Basel: Birkhäuser, 2003. 147-174. Abstract

We prove criteria for the invertibility of the binomial functional operator
\[
A=aI-bW_\alpha
\]
in the Lebesgue spaces \(L^p(0,1)\), \( 1 < p < \infty\), where \(a\) and \(b\) are continuous functions on \((0,1)\), \(I\) is the identity operator, \(W_\alpha\) is the shift operator, \(W_\alpha f=f\circ\alpha\), generated by a non-Carleman shift \(\alpha:[0,1]\to[0,1]\) which has only two fixed points \(0\) and \(1\). We suppose that \(\log\alpha'\) is bounded and continuous on \((0,1)\) and that \(a,b,\alpha'\) slowly oscillate at \(0\) and \(1\). The main difficulty connected with slow oscillation is overcome by using the method of limit operators.

Karlovich, Alexei, and Eugene Shargorodsky. "The Brown-Halmos theorem for a pair of abstract Hardy spaces." Journal of Mathematical Analysis and Applications. 472 (2019): 246-265.Website
Karlovich, Alexei, and Eugene Shargorodsky. "A lower estimate for weak-type Fourier multipliers." Complex Variables and Elliptic Equations (In Press).Website
Karlovich, Alexei Yu. "Maximal operators on variable Lebesgue spaces with weights related to oscillations of Carleson curves." Mathematische Nachrichten. 283 (2010): 85-93. AbstractWebsite

We prove sufficient conditions for the boundedness of the maximal operator on variable Lebesgue spaces with weights \(\varphi_{t,\gamma}(\tau)=|(\tau-t)^\gamma|\), where \(\gamma\) is a complex number, over arbitrary Carleson curves. If the curve has different spirality indices at the point $t$ and \(\gamma\) is not real, then \(\varphi_{t,\gamma}\) is an oscillating weight lying beyond the class of radial oscillating weights considered recently by V. Kokilashvili, N. Samko, and S. Samko.